Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Trizivir side effects
Jul 22, 2002

I had very slow progress the last 18 years but finally hit below 500 on CDs and over 50K on viral load so decided to start meds at 55 years of age. I was advised that the Trizivir combo was the mildest and easiest available with the least physical side effects. It has been 7 weeks now and I still feel terrible - mild but persistent nausea, headaches and a general unwell feeling along with fatigue. On 2 occasions I developed small acne like spots on my face which resolved themselves in a couple of days. Is this normal progress? I would like to think I can look forward to feeling well sometime soon.

Response from Dr. Henry

Trizivir is the simplest treatment currently available but still isn't for everyone. Persistent complaints such as you describe linger in at least 10% of patients and often necessitates a change in the combination. The AZT is the most likely culprit. Switching the AZT to D4T or tenofovir on a trial basis for a month often can sort that out. I would try putting up with those symptoms for just a while longer (2-4 weeks) before considering a change in regimen. Reglan/Marinol can help the nausea. Tylenol or Motrin can often help the headache. If you have fatigue you might check your hormone levels (testosterone/thyroid) and blood counts. KH



Previous
drug help!!
Next
EXTREME LIPOATROPHY

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement